Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 55, NWS Green Bay, WI

August 2, 2017

NWS Green Bay, WI issued this small craft advisory at Aug 2, 2017, 3:50 AM CDT. It took effect at Aug 2, 2017, 3:17 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2017, 3:50 AM CDT (08:50 UTC)
In effect from
Aug 2, 2017, 3:17 PM CDT
Expired
Aug 3, 2017, 3:28 AM CDT
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

052 
WHUS73 KGRB 020850
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
350 AM CDT WED AUG 2 2017

...GUSTY WINDS AND HIGH WAVES EXPECTED OVER THE LAKE MICHIGAN 
NEARSHORE WATERS TONIGHT...

.PERSISTENT NORTHEAST WINDS WILL CAUSE WAVES TO PILE UP ALONG THE
NEARSHORE WATERS OF LAKE MICHIGAN TODAY AND TONIGHT. WINDS ARE
EXPECTED TO GET TO 15 TO 25 KNOTS TONIGHT WITH WAVES BUILDING TO 3
TO 5 FEET. WINDS AND WAVES WILL EASE LATER TONIGHT AND FALL BELOW
CRITERIA THURSDAY MORNING. 

LMZ541>543-021700-
/O.NEW.KGRB.SC.Y.0055.170803T0200Z-170803T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
350 AM CDT WED AUG 2 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM
CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM
CDT THURSDAY. 

* WINDS...NORTHEAST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

KURIMSKI
5 follow-up statements
406 
WHUS73 KGRB 021524
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1024 AM CDT WED AUG 2 2017

...GUSTY WINDS AND HIGH WAVES EXPECTED OVER THE LAKE MICHIGAN
NEARSHORE WATERS TONIGHT...

.PERSISTENT NORTHEAST WINDS WILL CAUSE WAVES TO BUILD ALONG THE 
NEARSHORE WATERS OF LAKE MICHIGAN TODAY AND TONIGHT. WINDS ARE 
EXPECTED TO INCREASE TO 15 TO 25 KNOTS TONIGHT WITH WAVES 
BUILDING TO 3 TO 5 FEET. WINDS AND WAVES WILL EASE LATER TONIGHT 
AND FALL BELOW CRITERIA THURSDAY MORNING.

LMZ541>543-022330-
/O.CON.KGRB.SC.Y.0055.170803T0200Z-170803T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1024 AM CDT WED AUG 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 7 AM CDT THURSDAY...

* WINDS...NORTHEAST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
112 
WHUS73 KGRB 022017
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
317 PM CDT WED AUG 2 2017

...GUSTY WINDS AND HIGH WAVES EXPECTED OVER THE LAKE MICHIGAN
NEARSHORE WATERS TONIGHT...

.PERSISTENT NORTHEAST WINDS WILL CAUSE WAVES TO BUILD ALONG THE
NEARSHORE WATERS OF LAKE MICHIGAN TODAY AND TONIGHT. WINDS ARE
EXPECTED TO INCREASE TO 15 TO 25 KNOTS TONIGHT WITH WAVES
BUILDING TO 3 TO 5 FEET. WINDS AND WAVES WILL EASE LATER TONIGHT
AND FALL BELOW CRITERIA THURSDAY MORNING.

LMZ521-030400-
/O.EXB.KGRB.SC.Y.0055.170802T2017Z-170803T0400Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
317 PM CDT WED AUG 2 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. 

* WINDS...NORTHEAST UP TO 25 KNOTS WITH A SMALL CHANCE TO SEE A
  FEW HIGHER GUSTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-030430-
/O.CON.KGRB.SC.Y.0055.170803T0200Z-170803T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
317 PM CDT WED AUG 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 7 AM CDT THURSDAY...

* WINDS...NORTHEAST 15 TO 25 KNOTS.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
486 
WHUS73 KGRB 030034
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
734 PM CDT WED AUG 2 2017

...GUSTY WINDS AND HIGH WAVES EXPECTED OVER THE LAKE MICHIGAN
NEARSHORE WATERS TONIGHT...

.PERSISTENT NORTHEAST WINDS WILL CAUSE WAVES TO BUILD ALONG THE
NEARSHORE WATERS OF LAKE MICHIGAN. WINDS ARE EXPECTED TO INCREASE
TO 15 TO 25 KNOTS TONIGHT WITH WAVES BUILDING TO 3 TO 5 FEET. 
WINDS AND WAVES WILL EASE LATER TONIGHT AND FALL BELOW CRITERIA 
THURSDAY MORNING.

LMZ541>543-030845-
/O.EXT.KGRB.SC.Y.0055.170803T0034Z-170803T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
734 PM CDT WED AUG 2 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THURSDAY...

* WINDS...NORTHEAST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-030400-
/O.CON.KGRB.SC.Y.0055.000000T0000Z-170803T0400Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
734 PM CDT WED AUG 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* WINDS...NORTHEAST UP TO 25 KNOTS WITH A SMALL CHANCE TO SEE A 
  FEW HIGHER GUSTS. 

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
962 
WHUS73 KGRB 030238
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
938 PM CDT WED AUG 2 2017

...GUSTY WINDS AND HIGH WAVES EXPECTED OVER THE LAKE MICHIGAN
NEARSHORE WATERS TONIGHT...

.PERSISTENT NORTHEAST WINDS WILL CAUSE WAVES TO BUILD ALONG THE
NEARSHORE WATERS OF LAKE MICHIGAN. WINDS ARE EXPECTED TO INCREASE
TO 15 TO 25 KNOTS TONIGHT WITH WAVES BUILDING TO 3 TO 5 FEET.
WINDS AND WAVES WILL EASE LATER TONIGHT AND FALL BELOW CRITERIA
THURSDAY MORNING.

LMZ521-030400-
/O.CON.KGRB.SC.Y.0055.000000T0000Z-170803T0400Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
938 PM CDT WED AUG 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT THIS
EVENING...

* WINDS...NORTHEAST UP TO 25 KNOTS WITH A SMALL CHANCE TO SEE A 
  FEW HIGHER GUSTS. 

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-031045-
/O.CON.KGRB.SC.Y.0055.000000T0000Z-170803T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
938 PM CDT WED AUG 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT
THURSDAY...

* WINDS...NORTHEAST 15 TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
020 
WHUS73 KGRB 030828
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
328 AM CDT THU AUG 3 2017

...HIGH WAVES EXPECTED OVER THE LAKE MICHIGAN NEARSHORE WATERS 
TONIGHT...

.PERSISTENT EASTERLY WINDS WILL CAUSE WAVES TO BUILD ALONG THE 
NEARSHORE WATERS OF LAKE MICHIGAN THROUGH TONIGHT. ALTHOUGH WINDS
ARE EXPECTED TO BE JUST BELOW CRITERIA, WAVES ARE EXPECTED TO
BUILD TO 3 TO 5 FEET TONIGHT. WAVES WILL EASE LATER TONIGHT AND 
FALL BELOW CRITERIA FRIDAY MORNING.

LMZ541>543-031630-
/O.CAN.KGRB.SC.Y.0055.000000T0000Z-170803T1200Z/
/O.NEW.KGRB.SC.Y.0056.170804T0000Z-170804T1200Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
328 AM CDT THU AUG 3 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
CDT FRIDAY. 

* WINDS...SOUTHEAST 10 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

KURIMSKI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 2, 3:45 AM CDT, 5 minutes earlier.

Area forecast discussion, Aug 2, 3:45 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
345 AM CDT Wed Aug 2 2017

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Thursday
Issued at 345 AM CDT Wed Aug 2 2017

Some patchy morning fog will once again be a concern across
portions of northeast Wisconsin. The fog is quite patchy due to
clouds causing visibilities to drop and rise significantly. Any
morning fog will once again burn off rapidly after sunrise with
mixing.

The main question today will be precipitation chances as drier air
advects in from the north behind a departing cold front. Although
highs today behind the front will be cooler with highs in the 70s,
dew points will remain juicy across much of the area remaining at
or above 60 degrees south of Rhinelander. A weak shortwave will
track through the area during peak heating, taking advantage of
1-2 J/g of MUCAPEs during the afternoon hours. Given the weak
nature of the forcing will keep POPs in the chancy category as
coverage is expected to be fairly scattered.

Precipitation chances will wane this evening with the loss of
daytime heating. However a strong low pressure system approaching
from the west will cause POPs to increase once again later tonight
as isentropic lift increases ahead of this next system.

The main system will move through on Thursday and will have quite
a bit of dynamics associated with it. In addition to a surface low
there will be a strong mid level trough and jet coupling from a
jet streak over southern Canada and northern Iowa. These strong
dynamics will lead to fairly high POPs on Thursday as this system
moves through, with the potential for heavy rainfall. The system
will also have unstable air and shear as MUCAPEs rise to 1-2 J/g
with bulk shear of 40 to 50 knots across the southern cwa.
Therefore there is a marginal risk for severe weather across the
southern cwa on Thursday as this strong system encounters the
unstable airmass. The main caveat is the nature of the CAPE is
fairly strung out and narrow, indicating heavy rainfall will be
the main threat. However the amount of CAPE and shear indicate
that severe weather is possible front strong thunderstorms during
this period.

.LONG TERM...Thursday Night Through Tuesday
Issued at 345 AM CDT Wed Aug 2 2017

Focus remains on the strong cyclone lingering on Thursday night
before exiting on Friday.  Models are trending slower and stronger
with the cyclone, and will use a blend of the ecmwf/sref for this
system.  Then will lean on the ecmwf for later periods.

Thursday night through Friday night...Low pressure will be traveling
from west-central WI to northeast WI on Thursday night.  Ahead of
the low, strong forcing via mid-level fgen and upper divergence will
lead to showers and storms across the region, most widespread during
the evening.  With a slightly further north track, appears to be
enough instability for a chance of storms over all areas except for
far north-central WI , though severe chances look low given low
probabilities of cape above 500 j/kg. Decent rainfall amounts appear
likely, upwards of 1/2 to 1 inch for much of the area. Light rain
and drizzle will likely continue on Friday morning before tapering
off in the afternoon within the comma head. Winds turning to the
northwest and becoming gusty will combine to make for a rather damp
and raw day. Clouds will finally exit on Friday night with clearing
arriving from west to east.  With the clouds and rain, temps will be
below normal over this period. Lowered highs a couple degrees on
Friday.

Rest of the forecast...Clouds will increase again on Saturday with
the heat of the day and broad troughing remaining overhead.  A few
showers/isolated storms appear possible.  Then more widespread
showers arrive for Sunday thanks to the arrival of the next
shortwave trough.  Some precip could linger into Sunday evening.
After a dry Monday, the next front will arrive from the northwest on
Tuesday and Wednesday, bringing additional chances for showers and
storms.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1022 PM CDT Tue Aug 1 2017

A cold front continues to drop southeastward across the state late
this evening. At 1000 pm, the front was roughly from Marinette to
Clintonville to Wisconsin Rapids. Convection north of the front
has overall ended while isolated showers/storms lingering across
southeast of the front where marginal and gradually lowering mu
capes of 200 to 600 j/kg were ahead of the front. Will keep the
isolated mention for much of east central Wisconsin going a bit
longer tonight. Also north of the front and across north central
Wisconsin, patchy IFR cigs and vsbys showing up at times. VFR
conditions expected for much of Wednesday with isolated showers
and storms possible in the afternoon with a brief decrease in
coverage early Wednesday evening.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......MPC
AVIATION.......TDH
Hazardous weather outlook, Aug 1, 2:48 PM CDT, 13 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
248 PM CDT Tue Aug 1 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-022000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
248 PM CDT Tue Aug 1 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms are expected across the entire area. A
few strong thunderstorms with small hail and gusty winds are
possible, but organized severe weather is not anticipated at this
time. Heavy rainfall appears to be the main threat which could
create ponding on area roadways.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is a chance of thunderstorms from Wednesday afternoon
through Thursday night. Locally heavy rainfall is possible. There
is a marginal risk of severe storms late Thursday into Thursday
evening, generally south of a line from Berlin to Manitowoc.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report hail, wind gusts over 40 mph and
rainfall amounts over one inch to the National Weather Service in
Green Bay.

LMZ521-522-541>543-022000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
248 PM CDT Tue Aug 1 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Scattered thunderstorms can be expected. Any storms would pose a
hazard to mariners.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is a chance of thunderstorms again late Wednesday night
through Thursday night.

A period of conditions hazardous for small craft is likely
Thursday into Friday. Gale force gusts are possible late Thursday
night into Friday.

AK/MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:04 PM CDTSpecial Weather StatementGRBCalumet26 min
Aug 1, 8:03 PM CDTSpecial Weather StatementGRBWood87 min

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.